MAUDE Adverse Event Report: COOK INC MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET; DYB INTRODUCER, CATHETER

COOK INC MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET; DYB INTRODUCER, CATHETER
Catalog Number MPIS-501-10.0-SC-NT-U-SST
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
As reported, during a procedure involving insertion of a brachial arterial line, a micropuncture transitionless stiffened cannula access set's wire unraveled.Access was obtained in the brachial artery.Point-of-care ultrasound examination revealed that the access site was mildly calcified; however, the superficial vessel was easily accessed on the first attempt, with free-flowing arterial blood observed upon insertion of the access needle.Resistance was not encountered upon insertion of the wire, which advanced freely into the access needle.Resistance was encountered, however, as the user attempted to remove the needle over the wire guide.When the needle could not be easily removed, resistance was reportedly felt in the wire itself; therefore, the procedure was aborted, and the wire and needle were removed from the patient as a unit.The wire then stretched and sheared "like a bungee cord".The wire was removed from the patient in its entirety, with the tip of the wire intact.The patient did not require any additional interventions/procedures or experience any adverse effects due to this event.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.E3: occupation = buyer.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as reported, during a procedure involving insertion of a brachial arterial line, a micropuncture transitionless stiffened cannula access set's wire unraveled.Access was obtained in the brachial artery.Point-of-care ultrasound examination revealed that the access site was mildly calcified; however, the superficial vessel was easily accessed on the first attempt, with free-flowing arterial blood observed upon insertion of the access needle.Resistance was not encountered upon insertion of the wire, which advanced freely into the access needle.Resistance was encountered, however, as the user attempted to remove the needle over the wire guide.When the needle could not be easily removed, resistance was reportedly felt in the wire itself; therefore, the procedure was aborted, and the wire and needle were removed from the patient as a unit.The wire then stretched and sheared "like a bungee cord".The wire was removed from the patient in its entirety, with the tip of the wire intact.The patient did not require any additional interventions/procedures or experience any adverse effects due to this event.Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.The complaint device was returned to cook for investigation.The overall length of the unraveled wire was 66-centimeters.An off-set coil was noted 0.5-centimeters from the distal tip.The inner mandril was broken but attached to the end weld with the coil, measuring 1.9-centimeters.Twenty-seven centimeters of the wire was stretched.Although the wire was unraveled, it did not separate.The needle accepted a 0.019-inch pin gauge, and a sample 0.018-inch wire was passed through the needle without resistance.A document-based investigation evaluation was performed.A review of the device history record found one relevant non-conformance on four devices from a sub-assembly lot; however, all affected product was scrapped, and the lot was 100% inspected.A review of complaint history found no additional complaints for this lot number, and there have been no additional complaints from any other final lot containing the same sub-assembly lot as the complaint device.The product ifu states ¿withdraw the introducer needle, leaving the wire guide in place.¿ a review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, ifu, and investigation of the returned device suggests that there is evidence the device was manufactured to specification.Although one relevant non-conformance was noted on a sub-assembly lot, all non-conforming product was scrapped, there are 100% inspections in place to capture this non-conformance, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot-related complaints have been received from the field.Therefore, it was concluded that there is no evidence that additional non-conforming product exists in house or in the field.Based on the information provided and the results of the investigation, cook has concluded that a component failure, unrelated to manufacturing or design, contributed to this event.Although the user reported resistance upon removal of the needle and the mandril of the wire was broken, testing of the needle confirmed that it was manufactured to specification and there is no evidence that the wire was manufactured out of specification.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key17692003
Report Number1820334-2023-01194
Device Sequence Number12390321
Product Code DYB
UDI-Device Identifier00827002480087
UDI-Public(01)00827002480087(17)260301(10)15248392
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
PMA/510(K) Number
K171275
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/01/2026
Device Catalogue NumberMPIS-501-10.0-SC-NT-U-SST
Device Lot Number15248392
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/15/2023
Supplement Date Received by Manufacturer12/11/2023
Initial Report FDA Received Date09/06/2023
Supplement Report FDA Received Date01/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown